How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr.Sumanth Your Own Question
Dr.Sumanth
Dr.Sumanth,
Category: Neurology
Satisfied Customers: 11693
101124971
Type Your Neurology Question Here...
Dr.Sumanth is online now

Second opinion on MRI, I have pressure in my head sometimes.

This answer was rated:

Second opinion on MRI
JA: Do you have frequent headaches? Any issues with coordination or balance?
Customer: I have pressure in my head sometimes. I have been getting a whooshing sound that intermittently comes and goes in my right ear It's very quiet though, only hear it when it's very quiet
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: I have hyperprolactinemia, and I had an MRI done last year. It came back clear (this was done with contrast) but they said there was suspected microadenoma so I was prescribed cabergoline for a short while. Nothing since then. I have the DICOM files I can send to the neurologist to look atCustomer: Chat is completed
Customer: replied 11 days ago.
I couldn't add the dicom files as they are not supported on here (if you need them I can somehow send them over to an email). However, I've attached the mp4 videos instead. Thank you!
Hi...Welcome to Just Answer. I am Dr. Sumanth Amperayani and I am here to help you today. I have 15 years of experience in the field of Medicine at a tertiary care referral hospital. I will do my level best to alleviate your health concern. I am currently reviewing your question. I will be back in a moment to guide you further.
Kind regards ***** ***** Sumanth Amperayani

Hello... I understand your concern.

I need some more information please.

  1. May I know your age please?

  2. Did this start after a loud banging noise?

  3. Are you experiencing any hearing loss along with this and if so is it the same or progressive?

  4. Is there any intolerable ear pain or only ear discharge or fever?

  5. Are you a diabetic or hypertensive please?

  6. Since how long have you had these symptoms?

  7. Is there any dizziness so severe that you need to hold on to something when you feel dizzy?

  8. Do positional changes (like turning head/ turning around/ standing from sitting) induce dizziness?

  9. Are there any headaches with this?

Please get back to me with the above information so that I can guide you better.

Kind regards ***** ***** Sumanth Amperayani

Customer: replied 11 days ago.
1. I’m 282. No, it started randomly around the time I had a bad sinus infection last year. It went away afterwards but came back last month - was the same time I had a lot of ear wax and felt a cold coming on3. No4. No discharge but intermittent pain every now and then in the right ear, like aching pain5. No6. They started a month ago, it comes and goes, it was worse a few days ago and the doctor prescribed Otomize, an antibiotic spray. Since then there does feel like an improvement but I’m not sure. I know I can stop the sound when I compress the jugular vein.7. No, I do sometimes feel lightheaded when I stand up but I’ve always had that8. No9. I have tension headaches around the forehead area, but they are every now and then
Customer: replied 11 days ago.
Have you seen my MRI images?

Hi..by what you say I feel that it could be Tinnitus.

I have seen the MRI images.

I do not see any issues there.

Tinnitus is a perception of sound in proximity to the head in the absence of an external source. It can be perceived as being within one or both ears, within or around the head, or as an outside distant noise. The sound is often a buzzing, ringing, or hissing, although it can also sound like other noises.

I will explain you further so that you can be well informed before your next consultation please.

Tinnitus can be continuous (a never-ending sound) or occur intermittently. Although both may have a significant impact on the patient, the latter is not usually related to a serious underlying medical problem. The sound may be pulsatile or non-pulsatile. Pulsatile tinnitus raises more concern for underlying significant pathology, though non-pulsatile tinnitus may also be associated with underlying disease.

Somatic sounds may be perceived as tinnitus and originate in structures with proximity to the cochlea. These sounds are often generated in vascular structures but may also be produced by musculoskeletal structures. Somatic sounds are most often associated with pulsatile tinnitus and continuous tonal tinnitus (single pure-tone) is usually not somatic in origin.

There are 2 types of Tinnitus -

1. Vascular / Blood vessel related - this needs to be investigated with Magnetic resonance angiography

2. Auditory system related tinnitus - initial audiometric tests should include a pure-tone audiogram, tympanometry, auditory reflex testing, determination of speech discrimination abilities, and otoacoustic emissions testing. These tests identify asymmetries between the two ears and indicate abnormalities in the middle ear, cochlea, and brainstem; as well, they can define the site of abnormality within the auditory system or confirm normal functioning. Such testing is performed in an audiologist's office, ideally one affiliated with an otolaryngology department or practice.

May I suggest you discuss this with your primary care physician or ENT surgeon and get yourself appropriately evaluated and managed please.

But I would like to assure you that it is not an emergency.

Treatment can be variable and I am sorry to say difficult.

1. Treating an underlying health condition

To treat your tinnitus, your doctor will first try to identify any underlying, treatable condition that may be associated with your symptoms. If tinnitus is due to a health condition, your doctor may be able to take steps that could reduce the noise.

Earwax removal. Removing impacted earwax can decrease tinnitus symptoms.

Treating a blood vessel condition. Underlying vascular conditions may require medication, surgery or another treatment to address the problem.

Changing your medication. If a medication you're taking appears to be the cause of tinnitus, your doctor may recommend stopping or reducing the drug, or switching to a different medication.

2. Noise suppression

In some cases white noise may help suppress the sound so that it's less bothersome. Your doctor may suggest using an electronic device to suppress the noise. Devices include:

White noise machines. These devices, which produce simulated environmental sounds such as falling rain or ocean waves, are often an effective treatment for tinnitus. You may want to try a white noise machine with pillow speakers to help you sleep. Fans, humidifiers, dehumidifiers and air conditioners in the bedroom also may help cover the internal noise at night.

Hearing aids. These can be especially helpful if you have hearing problems as well as tinnitus.

Masking devices. Worn in the ear and similar to hearing aids, these devices produce a continuous, low-level white noise that suppresses tinnitus symptoms.

Tinnitus retraining. A wearable device delivers individually programmed tonal music to mask the specific frequencies of the tinnitus you experience. Over time, this technique may accustom you to the tinnitus, thereby helping you not to focus on it. Counseling is often a component of tinnitus retraining.

3. Medications

Drugs can't cure tinnitus, but in some cases they may help reduce the severity of symptoms or complications. Possible medications include the following:

Tricyclic antidepressants, such as amitriptyline and nortriptyline, have been used with some success. However, these medications are generally used for only severe tinnitus, as they can cause troublesome side effects, including dry mouth, blurred vision, constipation and heart problems.

Alprazolam (Xanax) may help reduce tinnitus symptoms, but side effects can include drowsiness and nausea. It can also become habit-forming.

I sincerely ***** ***** I have helped you! Please do let me know if you need any further clarification in this regard and we can continue here until you are satisfied, simply use the reply box and let me know.

A bonus is highly appreciated....Thank you!".

If you are happy with my interaction and guidance, next time if you have any health concern, you can approach me directly at the following link please -

https://www.justanswer.com/medical/expert-drsumanth/?rpt=3800

Kind regards ***** ***** Sumanth Amperayani

Customer: replied 10 days ago.
Thanks Dr - I appreciate the response. So would that MRI that I took have shown any vascular issues? Or is an MRA/MRV the only scan that would be definitive?

If the brain matter is affected by vascular issues - it would show up - but vascular issues specifically would show up only on MRA and MRV.

Dr.Sumanth and other Neurology Specialists are ready to help you
Customer: replied 10 days ago.
Very thorough answer. There was a fail to mention that it could be an infection or inflammation/dysfunction of the ear that can cause this though. My ENT has said that my Eustachian tube function is poor and my cochlea is probably not functioning properly sometimes.
Get well soon.
I am happy that my interaction was helpful for you and put your mind at ease.
Happy to help. If you feel I had helped you, a positive feedback is solicited and highly appreciated.
In future you can opt me as your favorite medical expert so that you can ask me a question directly. I will be happy to help anytime.
Kind regards ***** ***** Sumanth Amperayani